Ohio, 2007Winter Storm in Ohio, December 15 to 16, 2007
December 15 to 16, 2007 · NWS IWX · 8 events in 8 counties and zones
A powerful winter storm tracked in from the gulf states with abundant moisture. Cold air was in place across much of northwestern Ohio.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful winter storm tracked in from the gulf states with abundant moisture. Cold air was in place across much of northwestern Ohio. However, warmer air aloft did arrive in portions of the area allowing for not only 4 to 7 inches of snow but ice accumulations of one to three tenths of an inch.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Dec 15, 6:01 AM EST, 4 hours 14 minutes earlier.
Area forecast discussion, Dec 15, 6:01 AM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
601 AM EST SAT DEC 15 2007
.AVIATION...
SNOW WILL OVERSPREAD THE TAF SITES TODAY AND BECOME HEAVY TONIGHT.
MADE SOME VERY MINOR ADJUSTMENTS IN TIMING OF THE ONSET OF SNOW
BASED ON LATEST RADAR AND SURFACE OBSERVATIONS. THE HEAVY SNOW IS
EXPECTED TONIGHT AS THE DEFORMATION ZONE PASSES OVERHEAD...SO INDICATED
HEAVIEST SNOW OVERNIGHT WITH BLOWING SNOW AS WINDS INCREASE.
&&
.PREV DISCUSSION... /ISSUED 430 AM EST SAT DEC 15 2007/
SHORT TERM...
TODAY THROUGH SUNDAY...A MAJOR WINTER STORM WILL MOVE INTO THE
MIDWEST DURING THIS PERIOD. SNOW WAS DEVELOPING AND SPREADING
RAPIDLY NORTHEAST AHEAD OF AN INTENSE STORM SYSTEM THAT WAS MOVING
OUT OF THE SOUTHERN PLAINS. THE SNOW HAD ALREADY REACHED SPI BY
08Z. AS FOR THE SURFACE LOW TRACK...THE GFS WAS A LITTLE FARTHER
SOUTHEAST OF THE NAM/WRF TRACK. AFTER MUCH CONSIDERATION...HAVE
CHOSEN A BLEND OF THE GFS AND NAM/WRF. THE NAM/WRF SHOWS A GOOD
REFLECTION OF WHAT IS GOING ON ALOFT. HOWEVER..THE GFS IS FURTHER SOUTHEAST
AND WEAKER WITH THE LOW...BUT SHOWS GOOD AGREEMENT AMONG ENSEMBLE
MEMBERS. THE SFC LOW WAS ALREADY DOWN TO 1009 MB IN EAST TX AND
GIVEN THE LATEST ISALLOBARIC TRENDS...BELIEVE THE LOW WILL
EVENTUALLY TRACK NORTH OF THE OHIO RIVER. THE SURFACE LOW TRACK
WITH THIS SYSTEM IS VERY FAVORABLE FOR HEAVY SNOW OVER NORTHERN
INDIANA AND SURROUNDING AREAS. CONCERN FOR SOME FREEZING RAIN
TONIGHT ALONG AND SOUTHEAST OF A HARTFORD CITY TO LIMA LINE PER
BUFKIT SOUNDINGS SO HAVE ADDED THIS MIX. THERE IS SOME POTENTIAL
CONVECTION THAT WILL EVENTUALLY DEVELOP IN THE WARM SECTOR MAY
LIMIT MOISTURE INFLOW. HOWEVER...GIVEN THE UPPER TROF BECOMING
NEGATIVELY TILTED AND THE IMPRESSIVE DEFORMATION ZONE THAT
DEVELOPS TONIGHT...THE ONGOING TOTAL SNOW AMOUNTS IN EXCESS OF 10
INCHES ARE CERTAINLY PLAUSIBLE. UPGRADED LAPORTE AND BERRIEN
COUNTIES TO A WARNING. ALTHOUGH ACTUAL SNOW AMOUNTS MAY NOT REACH
WARNING CRITERIA IN THESE COUNTIES...SIGNIFICANT BLOWING AND
DRIFTING SNOW WILL MAKE THIS BECOME A MUCH GREATER HAZARD.
LONG TERM...
SUNDAY NIGHT THROUGH FRIDAY...
VERY LITTLE EDITING TO LONG TERM GRIDS AS FOCUS REMAINS ON THE
SIGNIFICANT WINTER STORM THAT WILL BE MOVING AWAY SUNDAY NIGHT.
FOCUS WAS MAINLY ON TEMPS IN THE SUNDAY NIGHT THROUGH TUESDAY TIME
FRAME AS DEEP SNOWPACK EXPECTED TO BE IN PLACE OVER MUCH OF THE
AREA. LOWERED TEMPERATURES WELL BELOW MOS WHICH HAS A CLIMO BIAS AND
NOT ACCOUNTING FOR DEEP FRESH SNOW. 2M TEMPS FROM MASS FIELDS OF
BOTH NAM AND GFS DEPICT A MORE REALISTIC VIEW OF WHAT SURFACE TEMPS
WILL ACTUALLY DO. THERE ARE A COUPLE CONCERNS WHICH ARE KEEPING US
FROM LOWERING THESE TEMPS EVEN FURTHER. CLOUD COVER AND WIND STILL
QUESTION MARKS AND MAY HELP TO KEEP TEMPS UP A LITTLE. SURFACE HIGH
PRESSURE SLIDING BY WELL TO OUR SOUTH SO NOT AN IDEAL SET UP FOR
RADIATIONAL COOLING. HOWEVER...HIGH IS CLOSE ENOUGH THAT DECOUPLING
MAY OCCUR AND IT WILL NOT TAKE MUCH FOR TEMPERATURES TO PLUMMET WITH
SUCH A DEEP SNOW FIELD IN PLACE. OTHER FACTOR IS COLLABORATION
ISSUES AS MOST OFFICES NOT WILLING TO DEVIATE FROM MOS TOO MUCH.
HENCE WE HAVE LOWERED TEMPS WELL BELOW MOS WHILE STILL TRYING TO
KEEP FORECAST COLLABORATED AND RESPECT POSSIBILITY OF RESIDUAL
CLOUDS AND WIND SUNDAY NIGHT AND AGAIN MONDAY NIGHT. HOWEVER...IF
CLEARING AND DECOUPLED WINDS OCCUR...TEMPERATURES WILL LIKELY DROP
TO NEAR OR BELOW ZERO IN CENTRAL AND EASTERN AREAS. DAYTIME HIGHS
ALSO LOWERED GIVEN STRONG ALBEDO OF SNOWPACK AND MUCH COLDER START
TO DAYS IN THE FIRST HALF OF THE WEEK.
ONLY OTHER CHANGES IN LONG TERM WAS TO EXTEND THE CHANCE FOR
PRECIPITATION FROM THURSDAY NIGHT INTO THURSDAY AS MODELS LOOK A
LITTLE FASTER WITH CLIPPER SYSTEM. KEPT A CHANCE OF RAIN OR SNOW AS
DOUBT REMAINS ON MODELS ABILITY TO RESOLVE TEMPERATURE PROFILES
GIVEN THE YET TO FALL SNOW.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WARNING UNTIL 1 PM EST /12 PM CST/ SUNDAY FOR
INZ003>006-012>014.
WINTER STORM WARNING UNTIL 4 PM EST SUNDAY FOR INZ007>009-
015>018-020-022>027-032>034.
MI...WINTER STORM WARNING UNTIL 7 PM EST SUNDAY FOR MIZ081.
WINTER STORM WARNING UNTIL 1 PM EST SUNDAY FOR MIZ077>080.
OH...WINTER STORM WARNING UNTIL 7 PM EST SUNDAY FOR OHZ001-002-004-
005-015-016-024-025.
LM...GALE WARNING FROM 10 PM THIS EVENING TO 7 PM EST SUNDAY FOR
LMZ043-046.
&&
SHORT TERM...SKIPPER
LONG TERM...LASHLEY
AVIATION...SKIPPERHazardous weather outlook, Dec 15, 5:51 AM EST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 AM EST SAT DEC 15 2007
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-161100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
551 AM EST SAT DEC 15 2007 /451 AM CST SAT DEC 15 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SNOW WILL SPREAD ACROSS NORTHERN INDIANA AND SURROUNDING AREAS
TODAY AND BECOME HEAVY TONIGHT. THE SNOW WILL BE ACCOMPANIED BY
WINDS INCREASING TO 10 TO 20 MPH. THE COMBINATION OF THESE WINDS
AND SNOW WILL CAUSE BLOWING AND DRIFTING SNOW AND WILL LIKELY MAKE
TRAVEL VERY HAZARDOUS.
A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE
TONIGHT...MAINLY ALONG AND SOUTH OF A LINE FROM MARION TO LIMA.
MINOR FLOODING WILL CONTINUE ON MANY RIVERS IN NORTHERN INDIANA
AND NORTHWEST OHIO.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO BE FROM 8 TO 14 INCHES
WITH LOCALLY HIGHER AMOUNTS IN THE HEAVIER SNOW BANDS. THE SNOW
WILL DIMINISH DURING THE DAY SUNDAY...BUT WINDY CONDITIONS WILL
CONTINUE TO CAUSE BLOWING AND DRIFTING SNOW.
MINOR FLOODING OF SOME RIVERS IN NORTHERN INDIANA WILL CONTINUE.
A MIX OF RAIN AND SNOW IS POSSIBLE THURSDAY INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOW FALL AMOUNTS AND ANY
SIGNIFICANT FLOODING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-161100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
551 AM EST SAT DEC 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
WINDS ARE EXPECTED TO INCREASE TODAY AND TONIGHT...WITH GALE FORCE
WINDS EXPECTED TONIGHT. MARINERS CAN EXPECT HAZARDOUS CONDITIONS...
ESPECIALLY BY TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
VERY HAZARDOUS CONDITIONS ARE EXPECTED TO PERSIST SUNDAY...WITH
GALE FORCE WINDS CONTINUING THROUGHOUT THE DAY ACCOMPANIED BY WAVES
UP TO 18 FEET.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
Winter Storm, Williams
- When
- December 15, 10:15 AM EST to December 16, 4:28 PM EST
- Where
- Williams forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.560, -84.588 (the zone’s center; the record gives no point)
The combination of five to eight inches of snow, ice accumulations of up to a tenth of an inch and blowing and drifting snow, creating difficult travel conditions for the entire county.
Winter Storm, Defiance
- When
- December 15, 10:15 AM EST to December 16, 4:28 PM EST
- Where
- Defiance forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.324, -84.490 (the zone’s center; the record gives no point)
The combination of four to six inches of snow, ice accumulations of up to two tenths of an inch and blowing and drifting snow, creating difficult travel conditions for the entire county.
Winter Storm, Paulding
- When
- December 15, 10:30 AM EST to December 16, 4:28 PM EST
- Where
- Paulding forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.117, -84.580 (the zone’s center; the record gives no point)
The combination of four to six inches of snow, ice accumulations of up to three tenths of an inch and blowing and drifting snow, creating difficult travel conditions for the entire county.
Winter Storm, Van Wert
- When
- December 15, 10:30 AM EST to December 16, 4:28 PM EST
- Where
- Van Wert forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.855, -84.586 (the zone’s center; the record gives no point)
The combination of four to six inches of snow, ice accumulations of up to three tenths of an inch and blowing and drifting snow, creating difficult travel conditions for the entire county.
Winter Storm, Putnam
- When
- December 15, 11:00 AM EST to December 16, 4:28 PM EST
- Where
- Putnam forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.022, -84.132 (the zone’s center; the record gives no point)
The combination of four to six inches of snow, ice accumulations of up to three tenths of an inch and blowing and drifting snow, creating difficult travel conditions for the entire county.
Winter Storm, Allen
- When
- December 15, 11:00 AM EST to December 16, 4:28 PM EST
- Where
- Allen forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.772, -84.106 (the zone’s center; the record gives no point)
The combination of four to seven inches of snow, ice accumulations of up to two tenths of an inch and blowing and drifting snow, creating difficult travel conditions for the entire county.
Winter Storm, Henry
- When
- December 15, 11:00 AM EST to December 16, 4:28 PM EST
- Where
- Henry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.334, -84.068 (the zone’s center; the record gives no point)
The combination of five to eight inches of snow, ice accumulations of up to a tenth of an inch and blowing and drifting snow, creating difficult travel conditions for the entire county.
Winter Storm, Fulton
- When
- December 15, 11:00 AM EST to December 16, 4:28 PM EST
- Where
- Fulton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.602, -84.130 (the zone’s center; the record gives no point)
The combination of four to six inches of snow, ice accumulations of up to two tenths of an inch and blowing and drifting snow, creating difficult travel conditions for the entire county.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Georgia, December 15, 20071 death · 1 injured · $2.1 million · EF1 · 6 events
- Winter Storm in Pennsylvania, December 15 to 16, 20071 death · 3 injured · 8 events
- Heavy Snow in Illinois, December 15 to 16, 20071 death · 14 events
- Tornadoes and Damaging Winds in Georgia, December 15, 2007$210,000 · EF2 · 5 events
- Winter Storm and Winter Weather in Ohio, December 15 to 17, 2007$5.7 million · 22 events
- Winter Storm and Winter Weather in New Jersey, December 15 to 16, 200712 injured · 7 events
- Winter Storm in Pennsylvania, December 15 to 17, 2007$650,000 · 3 events
- Heavy Snow in New York, December 15 to 17, 2007$255,000 · 17 events
- Ice Storm in Virginia, December 15 to 16, 2007$206,000 · 14 events
- Winter Weather in Wisconsin, December 15 to 16, 2007$50,000 · 12 events
- Flooding in Kentucky, December 15 to 16, 20074 injured · $10,000 · 11 events
- Flooding in Kentucky, December 15, 2007$40,000 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71443, 71444, 71438, 71440, 71437, 71439, 71441, 71442.